Alert archive / Kentucky / Wind Advisories in 2008
Wind Advisory 4, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at May 11, 2008, 3:00 AM CDT for 4 states. It took effect at May 11, 2008, 4:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2008, 3:00 AM CDT (08:00 UTC)
- In effect from
- May 11, 2008, 4:00 AM CDT
- Expired
- May 11, 2008, 7:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Paducah, KY
All 58 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KPAH 110800 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 300 AM CDT SUN MAY 11 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111600- /O.NEW.KPAH.WI.Y.0004.080511T0900Z-080512T0000Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 300 AM CDT SUN MAY 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG AND GUSTY WEST WINDS FROM 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE ANTICIPATED TODAY. THE WINDS WILL BE ON THE INCREASE EARLY THIS MORNING AND CONTINUE THROUGHOUT THE DAY AS A STRONG AREA OF LOW PRESSURE PASSES JUST NORTH AND NORTHEAST OF THE REGION. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. DANGEROUS CONDITIONS WILL EXIST ON AREA LAKES. UNSECURED OUTDOOR OBJECTS COULD BE TOSSED AROUND. WINDS OF THIS MAGNITUDE COULD BRING DOWN WEAKENED TREES. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at May 11, 2:30 AM CDT, 30 minutes earlier.
Area forecast discussion, May 11, 2:30 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
230 AM CDT SUN MAY 11 2008
.DISCUSSION...
H5 LOW HAS CLOSED OFF OVER NE MISSOURI. SFC LOW WAS SEEN JUST WEST
OF KUIN IL. DRY SLOT HAS WORKED ACROSS MOST OF THE FA...WITH
CONVECTION LINGERING UP ALONG I-64 AND ACROSS THE PENNYRILE REGION.
EXPECT WINDY CONDITIONS TO DEVELOP TODAY...WITH A CHANCE OF SHOWERS
MOST AREAS TODAY. BEST CHANCE EVV TRI-STATE TO LITTLE CHANCE TOWARD
THE MO BOOTHEEL. WILL CARRY A WIND ADVISORY FOR TODAY WITH GOOD
VERTICAL MIXING EXPECTED WITHIN THE TIGHT PRESSURE GRADIENT IN THE
WAKE OF THE DEPARTING LOW. ANY LINGERING CHANCE OF SHOWERS ACROSS
OUR EASTERN MOST COUNTIES SHOULD BE DONE WITH BY 03Z. FOR MAX
TEMPS TODAY...SHAVED A DEGREE OR TWO OFF GUIDANCE...MAINLY NORTH
1/2 WHERE CAA AND CLOUDS WILL BE MORE PROMINENT. ACROSS OUR SOUTHERN
COUNTIES...WE MAY ACHIEVE GUIDANCE VALUES IF MAY SUN WORKS THROUGH
SOME BREAKS IN THE CLOUDS.
TONIGHT THROUGH MONDAY NIGHT SHOULD BE QUIET WX WISE WITH RIDGING AT
THE SFC AND ALOFT MOVG ACROSS THE REGION. NEXT CHANCE OF CONVECTION
WILL BE TUE AFTN THROUGH WED AS THE NEXT FRONTAL SYSTEM AFFECTS
THE REGION. THE CHANCE WILL GRADUALLY GET SHUNTED A TAD TO THE
SOUTH AND EAST WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...WITH JUST
SHOWERS EXPECTED. AFTER A LINGERING SLIGHT CHANCE FRIDAY...SHOULD
BE DRY OVER THE WEEKEND. NO CHANGES WERE MADE TO THE LONG TERM PART
OF THE FORECAST.
&&
.AVIATION...
A PRIMARY AVIATION FACTOR WILL BE LOW LEVEL WINDS THIS SUNDAY
MORNING...DIMINISHING LATE THIS AFTERNOON. WEST TO NORTHWEST
WINDS ARE EXPECTED TO GUST ABOVE 30 KNOTS TODAY...DECREASING
CONSIDERABLY TOWARD 00Z WITH WINDS BELOW 10 KNOTS BY 02-04Z THIS
EVENING. IFR CEILINGS ARE FORECASTS THROUGH 18-20Z FOR KCGI AND
KPAH AND THROUGH THE TAF PERIOD FOR KEVV AND KOWB. SOME WRAP
AROUND SHOWERS COULD IMPACT KEVV AND KOWB AS WELL JUST ABOUT
ANYTIME TODAY...WITH CHANCES DECREASING OR ENDING BY THIS EVENING.
MVFR CEILINGS ARE FORECAST WITH ANY SHOWER ACTIVITY. VFR
CONDITIONS SHOULD DEVELOP OVER ALL THE REGION BY THIS EVENING.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&Hazardous weather outlook, May 10, 11:53 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1153 PM CDT SAT MAY 10 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1153 PM CDT SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT A COLD FRONTAL PASSAGE WILL USHER IN STRONG WINDS TOWARD MORNING...AS WINDS WILL SHIFT TO THE WEST AND INCREASE TO 20 TO 30 MPH. WIND GUSTS OF 40 TO 45 MPH ARE EXPECTED BY DAYBREAK. THESE WINDS COULD BRING DOWN SMALL TREE LIMBS AND BLOW AROUND LOOSE OBJECTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDY CONDITIONS ARE EXPECTED SUNDAY. WEST TO NORTHWEST WINDS WILL AVERAGE 15 TO 30 MPH...WITH GUSTS UP TO 40 MPH POSSIBLE. THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 10, 9:52 PM CDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 952 PM CDT SAT MAY 10 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-110900- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY IL-PERRY MO-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION IL-UNION KY-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE IL-WAYNE MO-WEBSTER KY-WHITE IL- WILLIAMSON IL- 952 PM CDT SAT MAY 10 2008 ...STRONG GUSTY WINDS EXPECTED LATE TONIGHT AND SUNDAY... WINDS ARE EXPECTED TO INCREASE AFTER 2 AM. SUSTAINED SPEEDS FROM 20 TO 30 MPH WILL BE COMMON BY MORNING...WITH HIGHER GUSTS OVER 40 MPH POSSIBLE. THESE STRONG WINDS WILL CONTINUE FOR MUCH OF THE DAY ON SUNDAY. A STRONG COLD FRONT WILL RACE EASTWARD ACROSS OUR REGION OVERNIGHT. IN THE WAKE OF THE FRONT...WINDS WILL TURN INTO THE WEST AND INCREASE STEADILY. THESE STRONG WINDS MAY BE SUFFICIENT TO BRING DOWN SOME TREE LIMBS. SECURE OUTDOOR LOOSE OBJECTS. IF YOU ARE ON THE ROAD...BE ALERT FOR WIND BLOWN DEBRIS SUNDAY MORNING. MY
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:54 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 31 min |
| May 10, 10:11 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 15 min |
Nearby
Wind Advisories in Kentucky, 2008Wind Advisories in Illinois, 2008Wind Advisories in Missouri, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.